Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 53, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 16, 2004, 2:30 PM CDT for Victoria County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2004, 2:30 PM CDT (19:30 UTC)
- Expired
- Jun 16, 2004, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 126 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2792 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 161931
FFWCRP
TXC469-162200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
230 PM CDT WED JUN 16 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VICTORIA COUNTY IN TEXAS
* UNTIL 500 PM CDT
* AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN 5 MILES SOUTH OF VICTORIA...MOVING NORTHEAST AT 15
MPH.
RADAR ESTIMATES OF 1 TO 3 INCHES OF RAINFALL...WITH ISOLATED AREAS
OF NEAR 4 INCHES...HAVE FALLEN OVER THE LAST 3 HOURS. COMBINED WITH
THE ALREADY SATURATED GROUND AND CONTINUING HEAVY
RAINFALL...LOCALIZED FLASH FLOODING IS EXPECTED.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
LAT...LON 2881 9717 2853 9697 2875 9670 2891 9681
2904 9701
$$
MJ1 follow-up statement
000 WGUS74 KCRP 162109 FFSCRP TXC469-162200- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 407 PM CDT WED JUN 16 2004 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN VICTORIA COUNTY UNTIL 500 PM CDT WEDNESDAY AFTERNOON... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE OCCURRING ACROSS THE SOUTHERN PORTIONS OF VICTORIA COUNTY. DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS BETWEEN 2 AND 4 INCHES HAVE ALREADY OCCURRED ACROSS THE SOUTHERN PORTION OF THE COUNTY NEAR BLOOMINGTON. AN ADDITIONAL 1 TO 2 INCHES OF RAIN WILL BE POSSIBLE AS THESE THUNDERSTORMS SLOWLY PUSH SOUTHWARD INTO CALHOUN COUNTY. FLOODED STREETS HAVE ALREADY BEEN REPORTED EARLIER IN THE CITY OF VICTORIA. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATERS COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND IMMEDIATELY. LAT...LON 2891 9678 2875 9672 2855 9702 2880 9711 $$ MB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:20 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 16, 2:20 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 220 PM CDT WED JUN 16 2004 .SHORT-TERM (TONIGHT THROUGH THURSDAY NIGHT)...SURFACE TROF EXTENDING FROM THE VALLEY INTO THE CENTRAL TEXAS COAST HAS HELPED TO INCREASE CONVERGENCE THIS AFTERNOON OVER THE EASTERN THIRD OF THE CWA. HIGH BOUNDARY LAYER MOISTURE AND LACK OF CAP HAVE ALLOWED STORMS TO BECOME WIDESPREAD ACROSS VICTORIA CROSSROADS REGION. WITH LOW FFG VALUES IN THIS AREA...WILL HAVE TO WATCH THE FLOODING POTENTIAL DUE TO THE TRAINING ECHOES. GOES SOUNDER SHOWS AN AREA 2 INCH PWATS OVER THE GULF OF MEXICO...MOVING TO THE NORTH-NORTHWEST. THIS SHOULD BE PULLED TOWARD US TONIGHT AND MOVE ACROSS THE AREA TOMORROW. AS THE TROF DEPARTS...H85 WINDS WILL BECOME MORE SOUTHERLY AND WILL LIKELY DEVELOP A WEAK CAPPING INVERSION OVER THE WESTERN AREAS. WILL KEEP POPS AT SLGT CHANCE TONIGHT FOR THE FAR NORTHEASTERN COUNTIES AS UPPER-LOW MOVES OFF TO THE NORTHEAST AND DAYTIME HEATING DIMINISHES. COULD STILL SEE SOME STREAMER SHOWERS DEVELOP FROM SPEED CONVERGENCE AS WINDS COME UP OVER THE WATERS TONIGHT. WILL KEEP SLGT CHANCE IN THE NORTHEAST THROUGH THE DAY TOMORROW AS WELL AS SEA-BREEZE DRIVEN CONVECTION REMAINS A POSSIBILITY...WITH THE BEST CHANCE AGAIN BEING OVER THE VICTORIA AREA. SUB-TROPICAL RIDGE THEN SETS UP OVER THE GULF COAST WITH DEEP SOUTHEASTERLY FLOW BEGINNING BY THU NIGHT/FRI MORNING. && .LONG-TERM (FRIDAY THROUGH WEDNESDAY)...MODELS CONTINUE TO INDICATE RIDGE ACROSS SE U.S. AND NRN GULF BUILDING WEST INTO TEXAS AND NRN MX INTO FRI AND THROUGH THE WEEKEND. GENERALLY DRY AND PERSISTENT TEMP FORECAST IN ORDER OVER THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK. VERY WEAK UPR LVL LOW FORECASTED TO MOVE NW OUT OF BAY OF CAMPECHE TO JUST SOUTH OF BRO FRI AFTERNOON INTO EARLY SAT. SAT AFTERNOON PWS PROGGED TO INCREASE BACK TO 1.8-1.9 ACROSS THE NE COUNTIES. LOW ISOL POPS FROM PREVIOUS FORECAST LOOK GOOD FOR POSSIBLE DIURNAL CONVECTION ALONG SEABREEZE SAT AFTERNOON OVER NE COUNTIES. WEAK UPR LVL LOW SHOWN TO LIFT SLOWLY NNE THRU THE NW GULF OF MX...WITH S TX ON WRN SIDE. WILL KEEP SUN AND MON DRY. LONG RANGE GFS CONTINUING TO SHOW INCREASING MOISTURE TUE INTO WED AND S/W TROF MOVING ACROSS TX ON WED. FOR NOW WILL ONLY INSERT ISOL POPS INTO FORECAST FOR DAY SEVEN. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 76 93 75 93 74 / 10 10 00 00 00 VICTORIA 73 91 74 93 76 / 20 20 10 05 00 LAREDO 78 102 78 103 78 / 00 00 00 00 00 ALICE 75 96 74 96 74 / 10 10 00 00 00 ROCKPORT 77 90 78 90 78 / 10 20 05 00 00 COTULLA 74 99 74 99 74 / 00 00 00 00 00 && .CRP WATCHES/WARNINGS/ADVISORIES...NONE. && 94/MJ
Hazardous weather outlook, Jun 16, 5:17 AM CDT, 9 hours 13 minutes before
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
In the hours before
Special weather statement, Jun 16, 2:00 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 200 PM CDT WED JUN 16 2004 TXZ234-162000- VICTORIA- 200 PM CDT WED JUN 16 2004 ...A STRONG THUNDERSTORM WILL CONTINUE ACROSS VICTORIA COUNTY THROUGH 300 PM CDT... AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF VICTORIA...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT MISSION VALLEY...VICTORIA...NURSERY...DACOSTA AND TELFERNER. THIS STRONG THUNDERSTORM HAS HAD A HISTORY OF PRODUCING PEA SIZE HAIL WINDS GUSTING TO 30 TO 40 MPH FREQUENT LIGHTNING VERY HEAVY RAIN WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES AN HOUR. BRIEF FUNNEL CLOUDS ARE ALSO POSSIBLE WITH THIS STORM. AT 145 PM CDT...THE GOLAID EMERGENCY MANAGER RELAYED A REPORT OF TWO BRIEF FUNNEL CLOUDS NEAR COLETO CREEK RESERVOIR. THESE FUNNELS ARE NOT EXPECTED TO TOUCH THE GROUND...HOWEVER...MOVE AWAY FROM WINDOWS AND TAKE COVER IF FUNNEL CLOUDS ARE OBSERVED. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. MJ
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 5:16 PM CDT | Flash Flood Warning | CRP | Bee | 89 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.